Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 8, 2021, 4:59 AM CDT for Payne County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 4:59 AM CDT (09:59 UTC)
- Expired
- Aug 8, 2021, 5:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Hail
- 0.00 in
- Wind
- 40
County Payne County, OK
The radar
The Norman radar (KTLX), 85 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
750
WWUS84 KOUN 080959
SPSOUN
Special Weather Statement
National Weather Service Norman OK
459 AM CDT Sun Aug 8 2021
OKZ020-026-081030-
Payne OK-Lincoln OK-
459 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern Lincoln
and southeastern Payne Counties through 530 AM CDT...
At 458 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ripley, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stillwater, Cushing, Perkins, Yale, Ripley and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 9706 3613 9705 3616 9662 3590 9662
TIME...MOT...LOC 0958Z 275DEG 24KT 3605 9692
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:44 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 8, 3:44 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Norman OK 344 AM CDT Sun Aug 8 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (Today and tonight) Issued at 340 AM CDT Sun Aug 8 2021 Scattered to numerous thunderstorms will likely continue through mid-morning, until low level jet weakens sufficiently. LLJ interaction with deeper areas of outflow has kept activity building to the south and east through the night. MCVs across northern and western Oklahoma greatly influenced this development as well. Models have not done well at all with longevity/intensity of convection and where generally disregarded for the first portion of today's forecast. We will keep activity going into and across central Oklahoma, especially near and north of I-40. On the northern periphery of storms, we have seen relatively weak heat burst activity and this will likely continue to be an occurrence this morning across northern portions of Oklahoma. Do not expect severe level winds from any heat bursts, but winds in a few locations will likely be strong enough and persistent enough to get your attention. An isolated severe storm cannot be ruled out, but it would be brief. We did have some one-inch hail south and west of Enid earlier, but this is the exception with most other storms producing heavy rain and 40 mph wind gusts. Storm redevelopment possible across western through northern Oklahoma, east of residual broad surface trough, until mid-level trough axis clears the region which does not occur until this evening. Sufficient instability will exist for strong storms, and greater shear will exist across far north-central Oklahoma where a few storms may reach severe levels. Cannot rule out a damaging wind gust farther southwest, but better organization appears likley across north-central Oklahoma and northeast from there. Model initializations do not have PoPs for this activity && .LONG TERM... (Monday through Saturday) Issued at 340 AM CDT Sun Aug 8 2021 At least low chances for storms returns Tuesday night and Wednesday across northern and western Oklahoma as storms attempt to develop near surface trough extending from the Texas and Oklahoma Panhandles, northeast through central Kansas. More in the way of organized thunderstorms, covering a larger area, appear possible late Thursday and Friday, possibly into the weekend as a stronger frontal push from the Central Plains is aided by strengthening northerly flow around evolving eastern U.S. longwave trough. Models are having trouble from run to run on extent of influence from this trough, with the latest trend keeping stronger flow farther north and east. While the front could still arrive, anything more than isolated storms could be hard to come by without much in the way of flow and rising heights. Instead of flip-flopping from forecast to forecast, we will go close to NBM initializations and keep low pops into and through the weekend. && .AVIATION... (06Z TAFS) Issued at 1222 AM CDT Sun Aug 8 2021 Will keep MVFR restrictions in TSRA confined to western and northern Oklahoma terminals based on potential for low level jet interaction with outflow. Confidence is not high enough for use of TEMPO at KOKC/KOUN so will leave out of this forecast and amend as necessary. Breezy and VFR conditions expected during the daytime with another potential for TSRA at KPNC toward end of forecast, but chances to low for mention this far out. && .UPPER AIR... Issued at 340 AM CDT Sun Aug 8 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 94 77 96 77 / 60 20 0 0 Hobart OK 98 76 99 77 / 40 10 0 0 Wichita Falls TX 99 78 100 77 / 10 10 0 0 Gage OK 96 72 100 76 / 10 0 10 10 Ponca City OK 94 75 97 77 / 60 30 10 10 Durant OK 96 77 97 77 / 10 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....11 AVIATION...11
Hazardous weather outlook, Aug 7, 11:54 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1154 PM CDT Sat Aug 7 2021 OKZ004>048-050>052-TXZ083>090-081000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 PM CDT Sat Aug 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Scattered thunderstorms will be possible across northern, western, and central Oklahoma. Although a few locations could see heavy rain and gusty winds, no organized severe weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... A few non-severe thunderstorms are possible Sunday morning over northern and central Oklahoma. Additional storms may develop Sunday afternoon over far north central Oklahoma, with a few marginally severe storms possible. Storm chances return to northern Oklahoma Tuesday night and Wednesday, with storm chances spreading south over the rest of the region Thursday and Friday. A few strong storms will be possible, but organized severe weather chances appear low at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 8, 12:47 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Norman OK
1247 AM CDT Sun Aug 8 2021
OKZ006-007-012-080615-
Garfield OK-Alfalfa OK-Grant OK-
1247 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of Alfalfa,
southwestern Grant and northwestern Garfield Counties through 115 AM
CDT...
At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lambert, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cherokee, Helena, Carmen, Goltry, Jet, Aline, Nash, Carrier, Lambert,
Ingersoll and Great Salt Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3691 9804 3646 9799 3646 9844 3676 9854
3681 9854
TIME...MOT...LOC 0547Z 267DEG 25KT 3669 9840
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MADSpecial weather statement, Aug 8, 1:01 AM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Norman OK
101 AM CDT Sun Aug 8 2021
OKZ014-080630-
Roger Mills OK-
101 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southwestern Roger
Mills County through 130 AM CDT...
At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reydon, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cheyenne, Reydon, Strong City and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3575 10000 3580 9961 3553 9958 3556 10000
TIME...MOT...LOC 0601Z 266DEG 24KT 3566 9995
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MADSpecial weather statement, Aug 8, 2:52 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Norman OK
252 AM CDT Sun Aug 8 2021
OKZ011-012-017-018-080815-
Major OK-Garfield OK-Kingfisher OK-Blaine OK-
252 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northwestern
Kingfisher, northeastern Blaine, southwestern Garfield and
southeastern Major Counties through 315 AM CDT...
At 251 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ames, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enid, Hennessey, Waukomis, Drummond, Ames, Vance Air Force Base,
Bison, Isabella and Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3615 9837 3633 9836 3635 9778 3606 9781
TIME...MOT...LOC 0751Z 275DEG 30KT 3624 9821
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MADSpecial weather statement, Aug 8, 3:12 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Norman OK
312 AM CDT Sun Aug 8 2021
OKZ011-012-018-080845-
Major OK-Garfield OK-Kingfisher OK-
312 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northern Kingfisher,
southwestern Garfield and southeastern Major Counties through 345 AM
CDT...
At 311 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Drummond, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hennessey, Waukomis, Drummond, Ames, Bison, Vance Air Force Base and
Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9819 3632 9818 3634 9769 3605 9773
TIME...MOT...LOC 0811Z 274DEG 22KT 3621 9807
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MADLocal storm report, Aug 8, 3:29 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
329 AM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM HAIL ISABELLA 36.23N 98.34W
08/08/2021 U1.00 INCH MAJOR OK PUBLIC
MPING.
0320 AM HAIL 6 NNE LACEY 36.20N 98.03W
08/08/2021 E0.88 INCH GARFIELD OK TRAINED SPOTTER
&&Special weather statement, Aug 8, 4:59 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
459 AM CDT Sun Aug 8 2021
OKZ020-026-081030-
Payne OK-Lincoln OK-
459 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern Lincoln
and southeastern Payne Counties through 530 AM CDT...
At 458 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ripley, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stillwater, Cushing, Perkins, Yale, Ripley and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 9706 3613 9705 3616 9662 3590 9662
TIME...MOT...LOC 0958Z 275DEG 24KT 3605 9692
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:42 PM CDT | Special Weather Statement | OUN | Harper | 33 min |
| Aug 7, 10:05 PM CDT | Special Weather Statement | OUN | Woodward | 25 min |
| Aug 7, 10:22 PM CDT | Special Weather Statement | OUN | Ellis | 38 min |
| Aug 7, 10:59 PM CDT | Special Weather Statement | OUN | Ellis | 31 min |
| Aug 7, 11:29 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Aug 7, 11:58 PM CDT | Special Weather Statement | OUN | Major | 32 min |
| Aug 8, 12:44 AM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 8, 12:47 AM CDT | Special Weather Statement | OUN | Alfalfa | 28 min |
| Aug 8, 1:01 AM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Aug 8, 2:52 AM CDT | Special Weather Statement | OUN | Kingfisher | 23 min |
| Aug 8, 3:12 AM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| Aug 8, 5:18 AM CDT | Special Weather Statement | OUN | Tillman | 27 min |
| Aug 8, 5:44 AM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 8, 6:32 AM CDT | Special Weather Statement | OUN | Dewey | 28 min |
| Aug 8, 7:01 AM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Aug 8, 7:34 AM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Aug 8, 7:47 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 28 min |
| Aug 8, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 48 min |
| Aug 8, 1:37 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 29 more | 30 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.